MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND SYSTEM TUBING ACCESSORY KIT; ADJUSTABLE GASTRIC BAND TUBING

APOLLO ENDOSURGERY, INC. LAP-BAND SYSTEM TUBING ACCESSORY KIT; ADJUSTABLE GASTRIC BAND TUBING
Model Number A-20401
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Taper ii.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.Based on the serial number provided, the connector type is assumed to be a taper ii.If returned, visual examination may confirm or determine another taper type associated with this event.Device labeling addresses the reported event as follows: precautions: the lap-band ap system is for single use only.Do not use a band, access port, needle or calibration tube that appears damaged (cut, torn, etc.) in any way.Do not use any of the above components if the package has been opened or damaged or if there is any evidence of tampering.If packaging has been damaged, the product may not be sterile and may cause an infection.The band, access port and calibration tube may be damaged by sharp objects and manipulation with instruments.A damaged device must not be implanted.For this reason, a stand-by device should be available at the time of surgery.
 
Event or Problem Description
Reported as: the physician was performing a lap-band system tubing revision surgery, and upon opening the unit, noted "lap-band system tubing kit reference number (b)(4) was defective.Part number ss connector the lumen was not patent.Scrub tech was irrigating the lumen and was not able to get the tubing to work.The tubing was moved to a table and a metal chard came out while irrigating.Defective tubing (connector) caused the patient to have another surgery to correct the tubing." the patient was scheduled at a later time to have the lap-band tubing replaced.

Brand Name
LAP-BAND SYSTEM TUBING ACCESSORY KIT
Common Device Name
ADJUSTABLE GASTRIC BAND TUBING
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. captial of texas hwy
bldg 1, ste. 300
austin TX 78746
MDR Report Key5875720
Report Number3006722112-2016-00245
Device Sequence Number13573507
Product Code LTI
UDI-Device Identifier10811955020060
UDI-Public10811955020060
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/11/2016
Device Model NumberA-20401
Device Catalogue NumberA-20401
Device Lot Number2670461
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2016
Initial Report FDA Received Date08/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight107